Alert archive / Alabama / Small Craft Advisories in 2013
Small Craft Advisory 48, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 24, 2013, 3:53 PM CDT. It took effect at Oct 25, 2013, 1:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2013, 3:53 PM CDT (20:53 UTC)
- In effect from
- Oct 25, 2013, 1:00 AM CDT
- Expired
- Oct 25, 2013, 1:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
961 WHUS74 KMOB 242053 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 353 PM CDT THU OCT 24 2013 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATER TONIGHT INTO FRIDAY MORNING... .A STRONG FRONT IS EXPECTED TO MOVE ACROSS AREA COASTAL WATERS LATER TONIGHT...BRINGING STRONG OFFSHORE FLOW INTO FRIDAY. GMZ630>635-650-655-670-675-250500- /O.NEW.KMOB.SC.Y.0048.131025T0600Z-131025T1800Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 353 PM CDT THU OCT 24 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM CDT FRIDAY. * WINDS: EAST WINDS 8 TO 11 KNOTS BECOMING NORTH 20 TO 25 KNOTS AFTER MIDNIGHT. * SEAS: 2 TO 4 FEET BUILDING TO 3 TO 7 FEET LATE TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
066 WHUS74 KMOB 250456 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1156 PM CDT THU OCT 24 2013 ...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 AM FRIDAY THROUGH FRIDAY AFTERNOON... .A STRONG FRONT IS EXPECTED TO MOVE ACROSS AREA COASTAL WATERS LAT TONIGHT...BRINGING A STRONG OFFSHORE WIND FLOW BY LATE TONIGHT AND CONTINUING THROUGH MUCH OF THE DAY. GMZ630>635-650-655-670-675-251300- /O.CON.KMOB.SC.Y.0048.131025T0600Z-131025T1800Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1156 PM CDT THU OCT 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY. * WINDS: EAST WINDS 8 TO 11 KNOTS BECOMING NORTH 20 TO 25 KNOTS AFTER MIDNIGHT AND INTO FRIDAY. * SEAS: 2 TO 4 FEET BUILDING TO 5 TO 7 FEET LATE TONIGHT AND INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
087 WHUS74 KMOB 250908 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 408 AM CDT FRI OCT 25 2013 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM THROUGH EARLY THIS AFTERNOON... .A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA EARLY TODAY LEADING TO A STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA THROUGH MIDDAY...THEN GRADUALLY DIMINISH THIS AFTERNOON AND OVERNIGHT. GMZ630>635-650-655-670-675-251800- /O.CON.KMOB.SC.Y.0048.000000T0000Z-131025T1800Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 408 AM CDT FRI OCT 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH EARLY THIS AFTERNOON. * SEAS: BUILDING TO 4 TO 6 FEET WELL OFFSHORE THROUGH EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
805 WHUS74 KMOB 251530 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1030 AM CDT FRI OCT 25 2013 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM THROUGH EARLY THIS AFTERNOON... .A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA EARLY TODAY LEADING TO A STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA THROUGH MIDDAY... THEN GRADUALLY DIMINISH THIS AFTERNOON AND OVERNIGHT. GMZ630>635-650-655-670-675-251800- /O.CON.KMOB.SC.Y.0048.000000T0000Z-131025T1800Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1030 AM CDT FRI OCT 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH EARLY THIS AFTERNOON. * SEAS: BUILDING TO 4 TO 6 FEET WELL OFFSHORE THROUGH EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 12:40 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 24, 12:40 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION NATIONAL WEATHER SERVICE MOBILE AL 1240 PM CDT THU OCT 24 2013 .AVIATION (18Z ISSUANCE)...VFR CONDITIONS EXPECTED THROUGH THE FORECAST UNDER DRY NORTHERLY FLOW. A RE-ENFORCING FRONT WILL CROSS THE AREA TONIGHT...MOVING SOUTH OF THE LAND PORTION OF THE FA BY 12Z FRIDAY...WITH MODERATE NORTHERLY WINDS...GUSTY AT TIMES EXPECTED FRIDAY MORN. /16 && .SHORT TERM (TODAY AND TONIGHT)...AN UPPER LEVEL NORTHWEST FLOW PATTERN WILL REMAIN IN PLACE THROUGH TONIGHT. MEANWHILE...SFC HIGH PRESSURE WILL WEAKEN AND SHIFT SOUTHEASTWARD THROUGH THE DAY. THIS WILL RESULT IN A REPEAT OF WEDNESDAY'S WEATHER WITH CRYSTAL CLEAR SKIES AND TEMPS WARMING INTO THE LOW TO MID 70S. THE WARMER TEMPS WILL BE FOUND ACROSS THE WESTERN ZONES WHERE SFC FLOW WILL BECOME SOUTHWEST DURING THE AFTERNOON. A RE-ENFORCING CANADIAN HIGH WILL MOVE INTO THE OZARKS TONIGHT AND PUSH A DRY COLD FRONT THROUGH THE CENTRAL GULF COAST OVERNIGHT. THIS WILL SEND ANOTHER SHOT OF COLD AND DRY AIR INTO THE REGION. LOWS TONIGHT WILL NOT FALL AS MUCH AS YOU WOULD EXPECTED UNDER THIS PATTERN DUE TO THE GRADIENT KEEPING WINDS UP OVERNIGHT...HOWEVER STRONG COLD AIR ADVECTION WILL SEND LOWS INTO THE LOW 40S ACROSS NORTHERN ZONES TO LOW 50S NEAR THE COAST. /13 FOR FRIDAY THROUGH SATURDAY NIGHT...THE LONGWAVE TROF MOVES OFF INTO THE WESTERN ATLANTIC ON FRIDAY LEAVING A FAIRLY ZONAL FLOW OVER THE FORECAST AREA. A DOME OF COOL AND DRY HIGH PRESSURE BUILDS INTO THE AREA THROUGH SATURDAY AND BRINGS A PERIOD OF BELOW SEASONABLE TEMPERATURES TO THE AREA...INCLUDING SOME OF THE COLDEST TEMPERATURES SO FAR THIS SEASON FRIDAY NIGHT. HIGHS ON FRIDAY WILL BE SEVERAL DEGREES BELOW NORMAL AND RANGE FROM THE UPPER SIXTIES INLAND TO AROUND SEVENTY CLOSER TO THE COAST. LOWS FRIDAY NIGHT WILL RANGE FROM THE MID THIRTIES WELL INLAND TO THE LOWER FORTIES NEAR THE COAST. MAY SEE PATCHY FROST WELL INLAND LATE FRIDAY NIGHT AS WELL. TEMPERATURES MODERATE SOMEWHAT BY SATURDAY NIGHT BUT WILL STILL BE AT LEAST SEVERAL DEGREES BELOW NORMAL. /29 .LONG TERM (SUNDAY THROUGH WEDNESDAY)...A SHORTWAVE MOVES ACROSS THE AREA SUNDAY INTO SUNDAY NIGHT THEN RIDGING BUILDS OVER THE AREA THROUGH WEDNESDAY AS A LONGWAVE TROF APPROACHES FROM THE WESTERN PLAINS. A LIGHT SOUTHERLY FLOW BECOMES ESTABLISHED MONDAY INTO TUESDAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE PLAINS BUT HAVE CONTINUED WITH A DRY FORECAST THROUGH WEDNESDAY. EXPECT TO SEE A RETURN OF POPS TO THE FORECAST BY THURSDAY AS THE LOW PRESSURE SYSTEM BRINGS A COLD FRONT THROUGH THE AREA. WARMER TEMPERATURES ARE EXPECTED THROUGH THE PERIOD WITH NEAR SEASONABLE TEMPERATURES ON SUNDAY THEN A FEW TO SEVERAL DEGREES ABOVE NORMAL FOR MONDAY THROUGH WEDNESDAY. /29 && .MARINE...MODERATE TO STRONG NORTHERLY FLOW WILL DECREASE THIS AFTERNOON. WINDS AND SEAS WILL INCREASE AGAIN LATE TONIGHT THROUGH SATURDAY IN THE WAKE OF ANOTHER COLD FRONT MOVING ACROSS THE MARINE AREA. WINDS AND SEAS WILL GRADUALLY DECREASE LATE SATURDAY THROUGH EARLY NEXT WEEK. /13 && .FIRE WEATHER...RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS EACH AFTERNOON THROUGH SATURDAY WITH KBDI VALUES LIKELY EXCEEDING 500 AND ERC VALUES RANGING FROM 30-34. HOWEVER...WINDS ARE EXPECTED TO BE EITHER BELOW CRITERIA OR OF INSUFFICIENT DURATION DURING THE PERIOD OF LOW RELATIVE HUMIDITIES. NO FIRE WEATHER WATCHES OR WARNINGS ARE NECESSARY AT THIS TIME. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 49 70 41 71 / 00 00 00 00 05 PENSACOLA 74 51 72 44 71 / 00 00 00 00 00 DESTIN 73 57 72 48 71 / 00 00 00 00 00 EVERGREEN 75 42 66 36 69 / 00 00 00 00 00 WAYNESBORO 77 40 68 35 70 / 00 00 00 00 05 CAMDEN 75 42 64 35 68 / 00 00 00 00 00 CRESTVIEW 76 44 71 36 72 / 00 00 00 00 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 24, 5:01 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 501 AM CDT THU OCT 24 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 501 AM CDT THU OCT 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF FROST ARE POSSIBLE SATURDAY MORNING...ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-251100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 501 AM CDT THU OCT 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL MOVE THROUGH FRIDAY MORNING BRINGING ANOTHER PERIOD OF MODERATE TO STRONG OFFSHORE FLOW FOR THE END OF THE WEEK.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:52 PM CDT | Fire Weather Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 15 hr |
Nearby
Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.